Posted by lostforwards on November 25, 2004, at 12:02:38
In reply to im thinking of killing myself, posted by Jeroen on November 24, 2004, at 14:05:53
It could be a lot of things. It could be dystonia.
If you're worried about side-effects taking 1200mg Vitamin E, and maybe be 400 or 500mg B6 for a while wouldn't hurt you. If the blinking goes away, keep taking them.
Taking Zyprexa may "fix" TD or dystonia, or it might just mask it. If you don't have a serious condition ( schizophrenia ) that absolutely requires the AP, you should consider a drug holiday and try other medications to control your illness. If you have to take an AP, Seroquel is probably the safest in terms of side-effects. I even heard people go as far as saying Seroquel doesn't cause TD. You may experience other non-TD,dystonia side-effects from it though.
I've experienced problems like yours, not with eye blinking, and they are very distressing. I think doctors should have a zero-tolerance rule where they stop giving the AP and switch to other medications as soon as even the smallest signs of side-effects appear whenever possible.
This is my personal opinion.
There is evidence to back up the use of B6 and Vitamin E.
You'll find many studies that show Vitamin E is a good treatment for TD.
You'll also find a few studies that suggest moderate doeses, 400-500mg, of B6 are good for a variety of side-effects, including TD and dystonia.
One study used doese as high as 1500mg, though I don't suggest you do that.
Regarding side-effects from the B6 and Vitamin E:
With B6 watch for tingling or numbness in your legs and hands. It's a side-effect that occurs sometimes due to temporary nerve "damage" that clears up when you stop taking it.
I read recently that elderly people need to be careful taking high doses of Vitamin E. It may increase their chances of death. The safety limit in the US is 1000mg-1500mg.
I am talking about elderly people and the study was very recent. Vitamin E will probably not harm you.
Earlier studies have suggested that Vitamin E has no effect on mortality rates.
You should start searching for treatments for the side-effects, dystonia and TD, as a lot of the treatments are easily obtainable and relatively safe. Then you can decide for yourself.
The only other treatment besides vitamins, and supplements ( Lecithin in the right doses is good - it's also a supplement, so it's very safe) that I'm aware of is time and withdrawal from the AP.